Jump to content

Search the Community

Showing results for tags 'paxil withdrawal'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, controversies, actions
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 4 results

  1. Hello, I am new here and 3 months fully off of Paxil, tapered from 20mg over the last year. I am experiencing debilitating panic and anxiety with cortisol spikes from early morning to about noon, and in the 3-4 weeks I resorted to taking tiny doses (7 total, of 0.125mg to 0.25mg) of clonazepam which really help an *unbelievable* amount (even at tiny doses). I am overall doing better than I was from my 5th month into tapering to about a month ago I guess, the progress is slow and painful, but it is there. I feel I am stalled though, or exasperated with the extreme tension, which made me reach for the clonazepam. My history with clonazepam is that it was prescribed to me over many years along with paxil, 0.5mg to be taken once a day or as needed, for anxiety. I never took it daily, rather as needed on a particularly stressful day. Overall one 30 pill bottle always lasted me way longer than the month. I admit I monitored my use poorly though, so I have no real idea how addicted my system is to it. I had stopped it altogether on Jan 17, and was totally without for about a month. I am wondering whether it is ok to use these tiny doses once a week or so, to help me along while I recover - or if I am simply prolonging the process by staying hooked on something which may very well also be responsible for the withdrawal anxiety, depression, depersonalization (big time), etc? If anyone has a similar experience or advice I would greatly appreciate it. Reading the wealth of information on this site has been helping me immeasurably through this ... Thank you in advance! ps - I have tried non drug methods for the anxiety; mild exercise, asmr videos, soothing music and Bliss Johnson's clips, milk and triptophan foods, valerian root a few times, omega 3 fish oil supplements, magnesium ... it all helps a bit, but those morning insomnia/cortisol spikes have become unbearable again.
  2. Needhelp

    Needhelp: Hello

    Hello, here for support and advice. Insomnia came on gradually. Sleeping less, waking earlier. My hubby got laid off from his job, my cousin died & found out I needed a rootcanal with no dental insurance. I was in a tail spin. I had taken Paxil since 2002 & suspected it was pooping out on me & was having withdrawal symptoms even being on the drug. The insomnia got worse. Dr. prescribed Ambien but I took it at couple of times. The 2nd time I didn’t sleep at all. Also on Keflex for the root canal and it can cause anxiety. I had been tapering paxil over time, alternating days of 20 and 10 but when all these things happened, I thought I should take 20 again daily just to get through. Then my dr. upped it to 30. Big mistake! I landed in the hospital with possible serotine syndrome/sleep deprivation. All they did was lay me out with a big dose of Ativan. I did sleep and that was probably the last night I had a significant sleep. The Dr. there discontinued the Paxil & told me to take Prozac. One of the worse side effects is insomnia and I quit the Prozac…was also suffering terrible Paxil withdrawal with involuntary movements, anxiety, insomnia. The only relief is an Ativan which I am afraid to take because of the addictive properties but sometimes I get so desperate. My dr. gave me Trazadone to sleep. Worked for a few hours only. Then she reinstated me on the Paxil (smaller does) because of the withdrawal & those two together raise the risk for serotonin syndrome. I’ve continued to have symptoms, not sure if I am still withdrawing or if even a smaller does is heading me back to serotonin syndrome. I have bad involuntary muscle movements. For sleep, my dr. also tried hydroxyzine. Not very effective. I am at my wits end. I am trying to get over my fears of addiction to some meds as it might be better to be addicted than a nonfunctioning mess. When I get a little sleep, I can think more clearly. I need help badly. I had heard of Restoril. Scared of it but probably need it. That’s my dilemma and I need help.
  3. I need some help.. I started taking SSRIs (lexapro,seronil,and last paxil, i had to switch every year because i developed tolerance)when i was 15-16. When I was almost 20, last April , i told the doctor (it was a student practicing) i wanted to switch meds, because i was suicidal.He ,based on my history of switching ssris, wanted to start me on high dose of antipsychotics (i already took ketipinor /seroquel 100 mg a low dose) i refused and wanted to quit paxil. He tapered me off very quickly, from 40 mg to 20 mg in one day, and from 20 mg to 10 mg to 0 in one month. Also ketipinor (seroquel) cold turkey... I developed withdrawal symptoms such as brain zaps, horrible anxiety and depression,nausea, muscle spasms, 10 kg weight loss,panic, insomnia,the list goes on forever. It was 2 weeks after quitting i first went to the doctor. They put me on a low dose Seronil / prozac but it just made me feel worse so i quit after a week. After that i had the zaps and all the other symptoms for 2,5 months before i gave up and they put me on Cipralex. I took it for 2 months but it didn't work, or minimally. Eventually most physical symptoms went away but my mental health was really bad.. They put me on Sertralin/zoloft, didnt work either. In October, 5 months after quitting, i started with Voxra/wellbutrin and finally started to feel better. I'm glad for being myself again but i live in fear of my voxra/wellbutrin stopping working.. Since its the only NDRI out there i'd have nothing to switch to. I also am TERRIFIED that the person i was those 5-6 months is the REAL ME ... The me without meds... I dont remember being that way at all before i started,sure i had anxiety but not even close to that level,and never had depression..I am TERRIFIED that it was a relapse and not withdrawals... I keep thinking,there is no way withdrawal would have lasted HALF A YEAR and surely would have continued..
  4. A few years ago tried to get off Paxil, but was unsuccessful (I had a car accident in the process - due to being unable to judge how far my car was from an ATM and severe vertigo). I have been on Paxil (was started on 85 mg) for over 20 years. I was started on Prozac and multiple other medications prior to getting on Paxil and during my trials of discontinuing Paxil. Eventually, I had a complete thyroidectomy (I was previously misdiagnosed as having Bipolar Disorder). I believe I was misdiagnosed due to family history – my mother was schizophrenic and because I developed OCD as a child. My psychiatrist (who initially prescribed the Paxil) has been unable to help me with the taper due to the severity of my withdrawal symptoms. He noted that maybe it is better to continue to take the Paxil rather than risk the withdrawal symptoms! It has been a long road for me. The bottom line is that I am currently on 25 mg of Paxil (not CR - a 20 mg tab and 1/2 of a 10 mg tab) and can't seem to get off this drug not matter how slowly I try. One day this week I had forgot to take my morning dose at 8 am and by 6 pm I was a mess - I had vertigo, nausea, crying spells, body aches, suicidal thoughts, inability to think clearly (foggy feeling), irritability, and many other symptoms. I feel my life is held hostage by this drug and I need to find a way to get out of it. I believe that the only way I was able to taper from my previous dose of 85 mg is because of the many other medications I was prescribed. Aside from the Paxil, I also take 100 mg of Trazodone each night for sleep. Still, I sleep very poorly. There is nothing I would like better than to get off the Paxil but I am not sure how to go about it given the severity of my symptoms. I would eventually like to get off Trazodone as well, but am afraid to do both at the same time. I have spoken with a pharmacist and she advised that I obtain a prescription for Paxil suspension and taper at 2.5 mg every week. I am terrified that this may affect my relationships and ability to work, drive, etc. If anyone has any suggestions on how to deal with the psychiatric symptoms such as anxiety, inability to concentrate, irritability, please advise. Are there any supplements that may help?
×
×
  • Create New...